I had open Rhinoplasty and Juvederm on the nasolabial folds and lips. I have thick skin and have had little bruising, and am recovering well 2 weeks post op. However, my top lip still covers too much of my teeth, making my smile look unnatural. I'm starting to wonder if too much Juvederm was injected in the nasolabial folds and lips,causing my smile to look strange. Is this most likely due to swelling still? I know swelling in the nose can last a year or longer, but how long does swelling the in rest of the face last?
Facial Swelling or Too Much Juvederm Nasolabial Folds and Lips?
Doctor Answers (9)
Rhinoplasty and Juvederm
Since your surgery was only two weeks ago, most of your swelling in the lip as well could be the result of the rhinoplasty. I would be patient and give it a few more weeks before you get too nervous about the result.
Swelling after Juvederm injection to the nasolabial fold
Juvederm is an excellent hyaluronic acid based injectable that can be used effectively for facial contouring.
Juvederm is commonly used around the lips, the smile lines, the marionette lines, under deep wrinkles, under deep scars, and even under the eyes.
It is common to have a small amount of swelling after a Juvederm injection in this area. Your best bet is to keep a cold ice pack onto this area and wait for the swelling to dissipate. This should happen 2 to 3 days after the injection
Unnatural smile appearance is normal after a rhinoplasty
The unnatural smile appearance is normal after a rhinoplasty in the first couple of weeks and will settle down over the next month or so. Nasolabial fold injections with Juvederm will also subside. The injections of Juvederm into the nasolabial folds did not cause the upper lip to look unnatural.
You might also like...
Facial swelling can have many causes
The swelling in your upper lip can be the reult of too much Juvederm, swelling from the rhinoplasty or both. The swelling in the lip from the rhinoplasty will resolve in a few weeks, the swelling from the juvederm will resolve when the filler is absorbed.
Swelling either from Rhinoplasty or lip injections
There are few reasons for the upper lip finding that you mentioned: swelling from the lip injection or the Rhinoplasty dissection. Your lip swelling will only take few days the Rhinoplasty effect might take longer to be reversed. Hope that helps!
Web reference: http://laboutiquemedspa.com/face/dermal-fillers/
Upper lip swelling after Juvederm and Rhinoplasty
A photograph of your upper lip would be helpful. That being said, the excess swelling in your upper lip is probably due to the combination of the Juvederm and the Rhinoplasty. This swelling will eventually resolve and your smile should return to normal. I would probably give you a dose of methylprednisolone over 6 days to speed this process up.
Facial Swelling Following Rhinoplasty and Juvederm
The upper lip "covering too much of your teeth" and making your smile unnatural is likely unlikely related to the Juvederm. The most likely reason is that frequently during rhinoplasty, surgeons will detach the muscles between the nose and upper lip, affecting the smile. They eventually reattach and your smile should return to normal.
Discuss your concerns with your rhinoplasty surgeon, and enjoy your new nose.
Juvederm swelling typically resolves in 24-48 hours
Typically swelling from Juvederm resolves in 24-48 hours. In the lips, it may last a little longer. However, by 2 weeks, you should be seeing the actual fill results.
The good thing about Juvederm is that it can be dissolved with an injection of Vitrase. If you are unhappy with the contour of your upper lip, go back to the treating physician and see if they agree that disolving some of it is the right thing to do.
Juvederm lip swelling should be gone
The Juvederm lip swelling should be resolved by 2 weeks. You may have had too much material placed in the lips. Return to your surgeon. He/she may want to inject hyaluronidase to dissolve some of the Juvederm, or may be able to extract some of it. Good luck!
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.